Alert archive / Georgia / Red Flag Warnings in 2011
Red Flag Warning 26, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Mar 12, 2011, 1:03 PM EST for 14 counties in Georgia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2011, 1:03 PM EST (18:03 UTC)
- Expired
- Mar 12, 2011, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Colquitt County, GA, Cook County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lowndes County, GA, Mitchell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2287 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
012 WWUS82 KTAE 121803 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 103 PM EST SAT MAR 12 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM EST THIS EVENING FOR SOUTH CENTRAL GEORGIA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY LESS THAN 25 PERCENT... .A VERY DRY AIRMASS UNDERNEATH A LARGE HIGH PRESSURE AREA HAS SETTLED ACROSS SOUTH CENTRAL GEORGIA. THIS DRY AIRMASS HAS COMBINED WITH WARM AFTERNOON TEMPERATURES IN THE UPPER 60S AND LOWER 70S TO PRODUCE A PERIOD OF RED FLAG CONDITIONS THIS AFTERNOON. GAZ127>131-145>148-157>161-122300- /O.NEW.KTAE.FW.W.0026.110312T1803Z-110312T2300Z/ WORTH-TURNER-TIFT-BEN HILL-IRWIN-MITCHELL-COLQUITT-COOK-BERRIEN- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 103 PM EST SAT MAR 12 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ 38-GODSEY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 12, 9:07 AM EST, 3 hours 56 minutes earlier.
Area forecast discussion, Mar 12, 9:07 AM EST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 907 AM EST SAT MAR 12 2011 .DISCUSSION...13 UTC SURFACE ANALYSIS SHOWS A 1027 MB HIGH CENTERED BETWEEN TALLAHASSEE AND DOTHAN. THE COLD FRONT THAT BROUGHT THE MUCH COOLER AIRMASS IS NOW MOVING THROUGH THE WESTERN ATLANTIC...APPROACHING BERMUDA. A CLIPPER STYLE SYSTEM IS MOVING THROUGH THE UPPER GREAT LAKES AND THE MID MISSISSIPPI RIVER VALLEY...WITH VERY COLD ARCTIC AIR POURING INTO THE NORTHERN HIGH PLAINS. LOCALLY...TEMPERATURES THIS MORNING DID DROP TO OR JUST BELOW FREEZING IN THE NORMALLY COLDER CORRIDOR FROM TALLAHASSEE TO CROSS CITY...WITH CROSS CITY BEING THE COLDEST...AT 30. ISOLATED POCKETS OF FREEZING TEMPERATURES WERE ALSO REPORTED ACROSS PARTS OF SOUTH GEORGIA AND SOUTHERN ALABAMA. FORTUNATELY...WITH FULL SUNSHINE...AND NO COLD ADVECTION...TEMPERATURES WILL REBOUND QUICKLY FROM THESE COLD LOWS INTO THE LOWER 70S BY THIS AFTERNOON. IN FACT...AS OF 14Z...MOST SITES IN THE AREA WERE 50 DEGREES OR WARMER. THE KTAE SOUNDING REMAINS QUITE DRY...WITH A PRECIPITABLE WATER VALUE OF 0.25 INCHES. WHILE SOME MOISTENING BETWEEN THE 500-300 MB IS INDICATIVE OF A FEW CI PASSING THROUGH THIS MORNING...THE REMAINDER OF THE SOUNDING IS BONE DRY. THE FORECAST IS IN GOOD SHAPE FOR TODAY...DRY AND WARM. SO NO CHANGES ARE ANTICIPATED AT THIS TIME...OTHER THAN TO MATCH HOURLY OBS TO CURRENT TRENDS WITH THE QUICK WARM UP ALREADY UNDERWAY. UPDATES OUT SOON. HAVE A GREAT DAY! && .MARINE...WINDS AND SEAS ARE QUITE LOW THIS MORNING WITH THE HIGH PRESSURE RIDGE JUST NORTH OF THE WATERS. EXPECT THIS TO CONTINUE THROUGHOUT THE NEXT FEW DAYS WITH THE HIGH PRESSURE REMAINING NEARBY AT LEAST INTO MONDAY NIGHT. && .AVIATION...ASIDE FROM A FEW POCKETS OF GROUND FOG OCCASIONALLY REDUCING VISIBILITIES AT ABY/VLD TO MVFR LEVELS AROUND SUNRISE THIS MORNING...NO RESTRICTIONS ARE EXPECTED TODAY UNDER MOSTLY CLEAR SKIES. WILL LIKELY SEE ANOTHER ROUND OF PATCHY FOG AT ABY/VLD/TLH DUE TO CALM WINDS AND CLEAR SKIES AROUND DAYBREAK ON SUNDAY. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && GODSEY
Hazardous weather outlook, Mar 12, 5:07 AM EST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 507 AM EST SAT MAR 12 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-131100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 507 AM EST SAT MAR 12 2011 /407 AM CST SAT MAR 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... TEMPERATURES WILL BE AT OR JUST BELOW FREEZING THIS MORNING ACROSS PORTIONS OF THE FLORIDA BIG BEND AND SOUTH CENTRAL GEORGIA AND FROST IS ALSO POSSIBLE IN THESE AND OTHER PARTS OF THE FORECAST AREA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
Nearby
Red Flag Warnings in Georgia, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.